Texas, 2006

Damaging Wind in Texas, July 22, 2006

July 22, 2006 · NWS HGX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 22, 1:37 PM CST, 2 hours 24 minutes earlier.

Area forecast discussion, Jul 22, 1:37 PM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
237 PM CDT SAT JUL 22 2006

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS CENTRAL
AND NORTHERN PORTIONS OF SOUTHEAST TEXAS WHERE INSTABILITY IS GREATEST
AND MID TO UPPER 90 DEGREE CONVECTIVE TEMPERATURES HAVE BEEN REACHED.
THIS AREA IS AHEAD OF A SLOWLY SAGGING SUMMER COLD FRONT THAT SHOULD
CONTINUE TO MOVE SOUTHWARD AND INTO OUR AREA TONIGHT. STILL THINK CURRENT
ACTIVITY WILL DEVELOP/SPREAD FURTHER SOUTHWARD AS THE REMAINING AFTERNOON
AND EVENING HOURS PROGRESS. WILL KEEP MENTION OF SEVERE AND LOCALLY
HEAVY RAINFALL IN THE ZONES FOR OUR CENTRAL AND SOUTHERN COUNTIES THIS
EVENING. MODELS INDICATE SOME DRIER AIR FILTERING INTO THE NORTHERN
PORTIONS OF SOUTHEAST TEXAS OVERNIGHT ON LIGHT NORTH TO NORTHEAST SURFACE
WINDS. PRECIPITABLE WATER VALUES REMAIN HIGH (> 2 INCHES) CENTRAL AND
SOUTH....AND THIS IS WHERE THE BEST CHANCE FOR SHOWER/THUNDERSTORM DEVELOPMENT
WILL EXIST TONIGHT AND TOMORROW. AS THE NEW WEEK BEGINS...SOUTHEAST
TEXAS WILL BE SITUATED BETWEEN UPPER RIDGES SITUATED TO OUR WEST AND
NORTHWEST AND ALSO TO OUR EAST AND SOUTHEAST. THIS POSITIONING IS EXPECTED
TO ALLOW FOR A SURGE OF DEEPER TROPICAL MOISTURE TO MOVE INTO THE AREA
RESULTING IN HIGHER RAIN CHANCES FOR BOTH TUESDAY AND WEDNESDAY. EXACT
TIMING AND ALIGNMENT OF THIS MOISTURE SURGE WILL BECOME A FACTOR AS
TO WHEN AND WHERE OUR HIGHEST RAIN CHANCES WILL EXIST. 12Z GFSX MOS
POPS ARE NOW IN THE 60S AND 70S. THINK IT IS TOO EARLY TO JUMP ON THESE
HIGH NUMBERS...SO WILL GO WITH 50S FOR NOW. MODELS ARE STILL INDICATING
UPPER LEVEL RIDGING BUILDING ACROSS THE AREA TOWARD THE END OF THE WEEK.
LOWER RAIN CHANCES AND WARMING TEMPERATURES ALREADY IN THE GRIDS LOOK
GOOD. 42
&&

.MARINE...
FLAT PRESSURE GRADIENT WILL PERSIST OVER THE WATERS THROUGH SUNDAY
NIGHT AS WEAK FRONT STALLS ACROSS CENTRAL/EAST TEXAS. THIS WILL KEEP
WINDS VARIABLE IN DIRECTION AND VERY LIGHT WITH SPEEDS RUNNING LESS
THAN 10 KNOTS. MORE NOTICEABLE WILL BE THE INCREASE IN CONVECTIVE
COVERAGE STARTING ON SUNDAY WITH SCATTERED TSRA EXPECTED OVER THE
WATERS EACH DAY FOR THE NEXT SEVERAL DAYS. LOCALLY HIGHER SEAS/GUSTY
WINDS POSSIBLE IN/NEAR TSRA. ONSHORE FLOW WILL BEGIN TO STRENGTHEN
MONDAY/TUESDAY AS LOW PRESSURE DEVELOPS OVER THE PLAINS. COULD SEE
WINDS BRIEFLY REACH SCEC CRITERIA MAINLY OVER THE 20 TO 60 NM WATERS
DURING THE OVERNIGHT PERIODS NEXT WEEK. 35
&&

.AVIATION...
SCATTERED TSRA DEVELOPING ACROSS THE NORTHERN HALF OF SE TX THIS
HOUR. THESE STORMS WILL IMPACT PRIMARILY KCLL...KIAH...AND KHOU IN
THE 20Z TO 01Z TIME FRAME. LESS CONFIDENT ON THIS ACTIVITY PUSHING
FURTHER SOUTH SO WILL KEEP OUT MENTION OF THUNDER FOR THE KLBX/KGLS
TAFS. LOCALLY STRONG WIND GUSTS POSSIBLE WITH THIS ACTIVITY AND WILL
AMEND TAFS AS NECESSARY. EXPECTING MOST OF THIS CONVECTION TO
DIMINISH SHORTLY AFTER SUNSET WITH A BREAK FOR MOST OF THE OVERNIGHT
PERIOD. MODEL FORECAST SOUNDINGS SHOW LOWER CONVECTIVE TEMPS ON
SUNDAY...ONLY MID 80S ACROSS ENTIRE AREA. BOTH GFS/NAM HAVE PRECIP
DEVELOPING ACROSS AREA LATE TONIGHT AND PERSISTING THROUGH SUNDAY
MORNING AND HAVE INDICATED THIS IN TAFS.  35
&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      72  93  71  93  73 /  30  20  10  30  20
HOUSTON (IAH)              72  92  72  92  73 /  40  30  20  50  20
GALVESTON (GLS)            79  88  78  88  79 /  50  40  30  50  30
&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 22, 5:00 AM CST, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
600 AM CDT SAT JUL 22 2006

TXZ163-164-176>179-195>200-210>214-226-227-235>238-231200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
600 AM CDT SAT JUL 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

...SLIGHT RISK OF SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL
POSSIBLE THIS AFTERNOON AND EVENING...

.DAY ONE...TODAY AND TONIGHT
A WEAK COLD FRONT WILL MOVE INTO NORTHERN PORTIONS OF THE AREA
AROUND MID-DAY AND SLOWLY SAG SOUTHWARD ACROSS SOUTHEAST TEXAS THIS
AFTERNOON AND TONIGHT. VERY DEEP MOISTURE WILL BE IN PLACE ALONG AND
SOUTH OF THIS BOUNDARY. THIS MOISTURE COUPLED WITH AN UNSTABLE
ATMOSPHERE WILL LEAD TO THE POSSIBILITY OF SEVERE THUNDERSTORMS AND
LOCALLY HEAVY RAINFALL. THE MAIN SEVERE WEATHER THREAT IS EXPECTED
TO BE DAMAGING WINDS AS CLUSTERS OF STORMS FORM ALONG THE BOUNDARY
AND MOVE SOUTH DURING THE AFTERNOON AND EVENING HOURS. ISOLATED
AREAS COULD EXPERIENCE 3 TO 4 INCHES OF RAINFALL THIS AFTERNOON AND
EVENING...LEADING TO THE POSSIBILITY OF MINOR FLOODING OF AREA
ROADWAYS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

The radar

The Houston radar (KHGX), 56 km away, was scanning. The volume nearest the first event began at 22:01 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Harris

When
July 22, 4:01 PM CST
Where
Harris County, 4 mi E of Aldine
Measured
51 kt (59 mph) estimated gust
Property damage
$3,000
Reported by
AMATEUR RADIO
Coordinates
29.933, -95.317

Trees down near the intersection of FM 1960 and Atascosita.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523464.